Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
collegecandy

Severe Back Pain

Recommended Posts

I don't know why I am the one in a million that has to get back pain while on 40 mgs of Accutane. It started a little over a week ago. I let it go to see if it would go away. Well last night and today have been the worst. It hurts really bad and even when I take a deep breath my lower back hurts. I took Excedrin last night--and it didn't help at all. Today I took extra strength Tylenol and it didn't even work! I am beginning to get worried that I might have to go off it. The doctor is supposed to call me back tomorrow. What is this thing with bone spurs? I read that back pain leads to bone spurs. My mom said that those take a long time to develop so I don't see how/why I would be getting those within a month of tane. I could deal with the back pain ONLY if it wasn't going to do damage AND if it will go away when I'm done. I really don't want to go off it and get bad skin again...

Sad--worried, and in pain

:(

Share this post


Link to post
Share on other sites

do you eat fish college? or do u take fish oil supplements?

if you said NO to both these questions. START taking them. I think your omega 3 deficient, Omega 3 relieves muscle inflammation and joint pain. I take them, i think it should be a standard thing to take whilst on tane.

ALSO are you doing light stretching like i mentioned in your previous post. IF YOU LIGHTLY STRETCH THE MUSCLE SLOWLY, it reduces the spazims, and pulls the muscle out of a cramp. If you do not do this your only harming yourself. I guess if u think about it... ever had a cramp in your leg? whats the first thing you should do... Stretch it out.

3rd thing... your probably using your LOWER back for most of your daily tasks (previous to this severe back pain)... Make sure your backs straight when lifting stuff. ALSO I CANNOT stress enough to do some sort of situps! YOUR ABS support your lower back, weak abs = Bad back support = chronic back pain.

This is the ACCUTANE, however your not the only one nor the first one to ever be struck down with back pain. I did, i had it for a week. others have had it longer.

If you find that this is really bad, go talk to a someone in the field of sports injuries, or massarge, or physio. They will most likely tell you exactly what i've said. :)

All the best, and i seriously believe you will get rid of this problem if you follow the steps i have mentioned above.

Share this post


Link to post
Share on other sites

try reducing your Vitamin A intake as well. This means carrots, and stuff like green and yellow fruits/veggies (there are exceptions, like bananas...so look it up).

You could even try reducing your dose to 40mg a day.

Anyhow, good luck. My back hurt for a little while on accutane, but the severity doesn't appear to be close to yours.

Share this post


Link to post
Share on other sites

I had pretty bad back pain at first as well, but the combination between stretching, omega 3 (both mentioned by craigems) and believe it or not increased water consumption really helped out. Good luck to you

Share this post


Link to post
Share on other sites

Yeah, I had really bad back pain the first couple of weeks too. It's not too bad anymore, now it's only when I lay down.... It's very normal too get it at that stage of the course, I think... some sort of adjustment process... But the back will hurt more if I forget to take my fish oil, or don't drink enough water...Apparently back pain is a side effect of general dehydration too.... as well as a lot of other Accutane side effects... It's just dehydration...

So drink shitloads of water !!! Don't worry, you'll be fine!:D

Share this post


Link to post
Share on other sites

Yeah, I had really bad back pain the first couple of weeks too. It's not too bad anymore, now it's only when I lay down.... It's very normal too get it at that stage of the course, I think... some sort of adjustment process... But the back will hurt more if I forget to take my fish oil, or don't drink enough water...Apparently back pain is a side effect of general dehydration too.... as well as a lot of other Accutane side effects... It's just dehydration...

So drink shitloads of water !!! Don't worry, you'll be fine!:D

Where do I get those fish oil things? Are they pills? I can't swallow large pills so that might be out of the question. I will try stretching and drinking more water.

Share this post


Link to post
Share on other sites

Back pain is a very common side effect. Up your water intake and get some omega 3 oil into you, that seems to help. If you can't swallow pills, then try flax oil, you can get it in a bottle where they sell nutrional supplements, maybe mix a teaspoon of it into a smoothie, something like that. And eat more oily fish like salmon. The stretching and ab exercises Craigems mentioned are also a very good idea.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×